Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 11, 2018, 9:07 AM CDT for 23 counties in Kansas. It took effect at Apr 12, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 9:07 AM CDT (14:07 UTC)
- In effect from
- Apr 12, 2018, 1:00 PM CDT
- Expired
- Apr 12, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 23 counties
Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS83 KICT 111407 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 907 AM CDT Wed Apr 11 2018 KSZ047-050>053-067>071-082-083-091>095-098-099-120515- /O.UPG.KICT.FW.A.0012.180412T1800Z-180413T0100Z/ /O.NEW.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ /O.CON.KICT.FW.W.0016.180411T1800Z-180412T0000Z/ Barton-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Chautauqua-Montgomery- 907 AM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...053...067...068...069... 070...071...082...083...091...092...093...094...095...098 AND 099... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050... 051...052...053...067...068...069...070...071...082...083...091... 092...093...094...095...098 AND 099... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 1 PM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 28 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-048-049-120515- /O.UPG.KICT.FW.A.0012.180412T1800Z-180413T0100Z/ /O.NEW.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ Russell-Ellsworth-Saline- 907 AM CDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 048 AND 049... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 1 PM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ033-120515- /O.NEW.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ Lincoln- 907 AM CDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 033... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 1 PM to 8 PM CDT Thursday. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 26 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ072-096-100-120000- /O.CON.KICT.FW.W.0016.180411T1800Z-180412T0000Z/ Allen-Neosho-Labette- 907 AM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...096 AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 36 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
4 follow-up statements
148 WWUS83 KICT 120006 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 706 PM CDT Wed Apr 11 2018 KSZ051>053-067>071-082-083-091>095-098-099-121515- /O.EXP.KICT.FW.W.0016.000000T0000Z-180412T0000Z/ /O.NEW.KICT.FW.A.0013.180413T1700Z-180414T0000Z/ /O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua- Montgomery- 706 PM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071...082...083...091... 092...093...094...095...098 AND 099... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071...082...083... 091...092...093...094...095...098 AND 099... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052... 053...067...068...069...070...071...082...083...091...092...093... 094...095...098 AND 099... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Friday afternoon through Friday evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph on Thursday with southwest winds 20 to 30 mph on Friday. * Relative Humidity...As low as 28 to 35 percent Thursday and as low as 18 to 28 percent on Friday. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ047-050-121515- /O.EXP.KICT.FW.W.0016.000000T0000Z-180412T0000Z/ /O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ Barton-Rice- 706 PM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND 050... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND 050... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ072-096-100-120115- /O.EXP.KICT.FW.W.0016.000000T0000Z-180412T0000Z/ Allen-Neosho-Labette- 706 PM CDT Wed Apr 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072... 096 AND 100... South winds will remain gusty, however higher relative humidity values will lessen the fire weather danger. $$ KSZ032-033-048-049-121515- /O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ Russell-Lincoln-Ellsworth-Saline- 706 PM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...048 AND 049... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 23 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
876 WWUS83 KICT 120847 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 347 AM CDT Thu Apr 12 2018 KSZ051>053-067>071-082-083-091>095-098-099-130000- /O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ /O.CON.KICT.FW.A.0013.180413T1700Z-180414T0000Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua- Montgomery- 347 AM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071... 082...083...091...092...093...094...095...098 AND 099... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071... 082...083...091...092...093...094...095...098 AND 099... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>050-130000- /O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 347 AM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049 AND 050... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
636 WWUS83 KICT 122038 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 338 PM CDT Thu Apr 12 2018 KSZ051>053-067>071-082-083-091>095-098-099-131145- /O.UPG.KICT.FW.A.0013.180413T1700Z-180414T0000Z/ /O.NEW.KICT.FW.W.0018.180413T1700Z-180414T0000Z/ /O.CON.KICT.FW.W.0017.000000T0000Z-180413T0100Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua- Montgomery- 338 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051... 052...053...067...068...069...070...071...082...083...091...092... 093...094...095...098 AND 099... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052... 053...067...068...069...070...071...082...083...091...092...093... 094...095...098 AND 099... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 7 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>050-130100- /O.CON.KICT.FW.W.0017.000000T0000Z-180413T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 338 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049 AND 050... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ Vaughan
174 WWUS83 KICT 130042 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 742 PM CDT Thu Apr 12 2018 KSZ051>053-067>071-082-083-091>095-098-099-131545- /O.EXP.KICT.FW.W.0017.000000T0000Z-180413T0100Z/ /O.CON.KICT.FW.W.0018.180413T1700Z-180414T0000Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua- Montgomery- 742 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071...082...083...091... 092...093...094...095...098 AND 099... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052... 053...067...068...069...070...071...082...083...091...092...093... 094...095...098 AND 099... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>050-130145- /O.EXP.KICT.FW.W.0017.000000T0000Z-180413T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 742 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049 AND 050... The red flag warning will expire at 8pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:31 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 11, 6:31 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Wichita KS 631 AM CDT Wed Apr 11 2018 .SHORT TERM...(Today through Friday night) Issued at 321 AM CDT Wed Apr 11 2018 Today and Thursday the wind and heat machine will be turned on! Strong southerly flow and WAA will dominate the region which will allow temperatures to warm up to well above normal for this time of year. Mixing heights are rather high today and Thursday as well allowing gusty winds to develop this afternoon and Thursday afternoon. Wind gust 30 to 40 mph will be possible in Southern and Southeastern portions of Kansas today. Thursday afternoon looks similar. These warm temperatures and windy conditions will create some fire weather issues today as well (see fire weather section for more details). While temperatures will be well above normal today, records seem out of reach as most are in the low 90s. Thursday high temperatures will be a little closer to records in Central Kansas but again, most records are in the low to mid 90s and appear out of reach. Friday, the weather starts to get interesting. The mid level cap that will be in place over region today and Thursday will slowly erode as moisture transport is very strong Thursday night and Friday. This will keep temperatures up Friday morning ahead of a rather potent frontal system that will come through during the day. There will be strong CAA behind the front which will keep the temperatures in the mid to low 70s for the most part and will bring the chance for some shower and thunderstorm activity. Unfortunately, it appears that bulk of the shower and thunderstorm activity will be east of turnpike. Instability, shear and forcing look very good in Southeast Kansas raising the specter of strong to severe thunderstorms during the afternoon and evening hours. Winds look to the primary threat at this time but can't rule out large hail either. Metzger .LONG TERM...(Saturday through Tuesday) Issued at 321 AM CDT Wed Apr 11 2018 The extended range will start out much colder and windy as well. Weekend temperatures will be well below normal to the point where some records could fall. There will also be a chance for some wintry precipitation along the I-70 corridor Saturday night and into Sunday as well. Accumulations are not expected to be more than a tenth of an inch but this could cause some slick roads. Additionally, winds will remain strong Saturday and Sunday afternoon. Saturday's winds will be stronger making Saturday a raw day with wind chills likely to be in upper 20s in parts of Central Kansas. Temperatures do not look to recover much until Monday when southerly flow returns to the region. Metzger && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 627 AM CDT Wed Apr 11 2018 Aviation concern will be wind shear this morning and again overnight. Southwest winds will quickly increase this morning once we start mixing. Currently expecting sustained speeds around 30 mph for areas along and southeast of the KS Turnpike with gusts approaching 40 mph. Strong winds will start to decrease as sunset approaches. However, winds just off of the surface will remain strong overnight which will again setup some wind shear. We are looking at winds by 2,000ft around 45 mph after sunset across most of the area. && .FIRE WEATHER... Issued at 321 AM CDT Wed Apr 11 2018 Dry, warm and windy conditions will make for a problematic couple of days. A Red Flag Warning has been issued for today along with a wind advisory. The greatest threat looks to be between noon and 6 pm this afternoon when the warmest and windiest conditions are expected. Thursday also looks to be problematic with strong winds as well. A Fire Weather Watch has been issued for much of the region Thursday afternoon . See the latest bulletins for details. Friday and Saturday also look to have some issues with fire weather with extreme GFDI values expected for South Central Kansas Friday. Extreme GFDI values are also expected Saturday along the I-70 corridor due the high winds expected that day despite the colder temperatures. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 81 56 83 65 / 0 0 0 10 Hutchinson 83 54 84 62 / 0 0 0 0 Newton 81 55 82 64 / 0 0 0 10 ElDorado 80 57 82 64 / 0 0 0 10 Winfield-KWLD 80 58 83 65 / 0 0 0 20 Russell 86 48 89 54 / 0 0 0 0 Great Bend 85 50 88 53 / 0 0 0 0 Salina 84 52 86 64 / 0 0 0 10 McPherson 83 53 83 64 / 0 0 0 10 Coffeyville 77 58 79 65 / 0 0 0 30 Chanute 77 57 78 65 / 0 0 0 20 Iola 77 57 78 65 / 0 0 0 20 Parsons-KPPF 77 58 78 65 / 0 0 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 7 PM CDT this evening for KSZ047-050>053-067>072-082-083-091>096-098>100. Wind Advisory from 11 AM this morning to 7 PM CDT this evening for KSZ052-053-068>072-083-092>096-098>100. Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ032-047>053-067>071-082-083-091>095-098-099. && SHORT TERM...ELM LONG TERM...ELM AVIATION...RBL FIRE WEATHER...ELM
Hazardous weather outlook, Apr 11, 5:30 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 530 AM CDT Wed Apr 11 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 530 AM CDT Wed Apr 11 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Very high and extreme Grassland Fire Danger Indices are expected across the entire region this afternoon. Additionally, strong southerly winds ranging from 20 to 30 mph with higher gusts are expected across much of South Central and Southeast Kansas. A Red Flag Warning and a Wind Advisory have been issued for this afternoon as a result. See the latest bulletins for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday through Saturday will have at least some areas of the region with very high to extreme Grassland Fire Danger Indices. These fire danger conditions will be expected during the afternoon of each day and are being driven by expected high winds. Winds for each day are expected to be in the 20 to 30 mph during the afternoon. A fire weather watch has been issued for Thursday afternoon for all areas of the region with the exception of far Southeast Kansas. See the latest bulletin for details. Showers and thunderstorms are possible Friday afternoon and early evening. Some strong to severe thunderstorms are possible with severe winds being the primary threat. However, large hail can't be ruled out. A light wintry mix of snow and rain is possible early Saturday morning across central Kansas, mainly along and north of the I-70 corridor. Additionally, northwesterly winds are expected to be rather strong with winds of 25 to 35 mph possible with higher gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:34 AM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 15 hr |
Nearby
Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.